MAUDE Adverse Event Report: STRYKER SPINE-US OVAL SHAVER SET 7-16MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US OVAL SHAVER SET 7-16MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48060907
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a paddle distractor broke within the patient's disc space.However, upon further communication it was confirmed that the instrument was actually a custom shaver that broke.The surgeon reported that no excess torque was applied to the instrument during use.No adverse consequences to the patient were reported with a surgical delay of 2 minutes.
 
Additional Manufacturer Narrative
Method: visual inspection, material analysis, product history review, complaint history review, labelling review, risk assessment.Result: the sales rep reported event was confirmed via visual inspection.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.All the fragments were retrieved from patient¿s cavity.There were no adverse consequence to the patient due to the reported event the device was returned in 2 pieces, with the tip of the device fractured off.A material analysis was performed.Shaver was found to have a fracture origin in the raised end and a mixed mode fracture of mostly cleavage with some ductile due to an applied torsional force.The hardness and chemical constituents were as specified on the drawing.No material or manufacturing defects were found.It is unknown how often or how many times the product has been used and unknown how long the rep have had the product for.From instruments ifu, the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Conclusion: based on the age of the device and visual inspection, the most likely cause of the reported event was determined to be normal wear due to excessive use.
 
Event or Problem Description

Brand Name
OVAL SHAVER SET 7-16MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7667801
Report Number3004024955-2018-00036
Device Sequence Number19174826
Product Code LXH
UDI-Device Identifier07613327263534
UDI-Public(01)07613327263534
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48060907
Device Catalogue NumberIS3048REL
Device Lot Number21557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer10/27/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1